Patient Comments: Hair Loss - Telogen Effluvium

Question:

Describe your experience with telogen effluvium, including the suspected cause for your "sudden" hair loss. Submit Your Comment

Comment from: Cindy, 45-54 Female (Patient) Published: January 08

I had a very full-head of hair until I used a permanent hair color by L'Oreal called Sublime Mousse. I was very sick and my hair was falling out right and left. I lost half of my hair. I didn't take the allergy test but then again who does! Many women have told me they never take the allergy test but if you are sensitive in any manner I suggest the allergy testing for sure. The dermatologist looked through my hair and said you have male pattern baldness and telogen effluvium. I said no sir, I am having an allergic reaction to this hair color I'm holding in my hands. That's when all this started. Male pattern baldness is over a period of years not three months. I have pictures the same month where I have a head full of lush hair.

Comment from: Cindy, 45-54 Female (Patient) Published: January 08

I put the hair dye on my scalp July 17, 2013. Hair has been falling out to date which is now January 6, 2014. I bought Biosil which has helped immediately and continues to help less shed. Also my allergy doctor did diagnose it as allergic contact dermatitis and prescribed me a 4oz bottle of clobetasol shampoo 0.05% for the cost of $474.00 (yes, you read that right!) and a topical solution 4oz bottle for approximately $236.00 plus an $80.00 bottle of anti-histamines. It was months of agony and being terrified; lesson learned.

Comment from: going crazy, 25-34 Female (Patient) Published: December 05

I underwent a divorce and since then my hair has been falling severely. Now I am married and have had a baby but my hair fall doesn't seem to reduce. I have lost considerable hair and my scalp shows. This is a permanent cause of embarrassment. My doctor gives medicines but that helps only temporarily. I don't know what to do.

Subscribe to MedicineNet's Skin Care & Conditions Newsletter

By clicking "Submit," I agree to the MedicineNet Terms and Conditions and Privacy Policy. I also agree to receive emails from MedicineNet and I understand that I may opt out of MedicineNet subscriptions at any time.